Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Introduction from a fellow sufferer  (Read 86 times)

0 Members and 1 Guest are viewing this topic.

Offline raynepain

  • Just Joined!
  • Posts: 2
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Introduction from a fellow sufferer
« on: December 05, 2013, 04:29:31 PM »
Hey everyone, first time male poster. Not sure if I am going to be making many posts here as I ultimately don't know if it will help me with my anxiety or not.

I have suffered from many mental health issues for a number of years. I am currently 24 and was diagnosed with OCD when I was 8 years old, and began taking prozac. I remember it helping with OCD symptoms, and until I developed panic disorder, wasn't a big part of my childhood.

I had my first anxiety attack when I was 11 years old, and have been in and out of CBT for a number of years.

Was at my worst throughout my sophomore and junior year of highschool, when I was going to therapy sessions multiple times a week along with daily panic attacks about breathing and other hypochondriac based symptoms. Not sure how I got through it, but I did.

I developed agoraphobia when I was around 18 years old, and through intensive exposure therapy and switching to zoloft and klonopin, was able to get over it, and now love to go out on weekends and travel when possible.

Between 21-24 I had relatively few problems. I decided to come off my meds with doctor supervision after sexual side effects was getting in the way of relationships, and generally wanted to see if things were able to stay well off of medication.

After 6 touch and go months, I decided to try 20 mg of prozac again since I was becoming more focused on hypochondriac issues, as well as being stressed by trying to finish my last few classes to graduate. Only been a week, and the GAD seems to be getting a bit worse, but the psychiatrist indicated it may take a few weeks. That and focusing on certain symptoms (vision mainly) has made it very difficult to concentrate and function at high levels over the last week or so. But trying to stay positive.

So, currently in a rough spot, and I'll be making more specific posts in the future, but wanted to take the time to introduce myself to everyone.
Bookmark and Share

Offline crikee57

  • Global Moderator
  • Sr. Member
  • *****
  • Posts: 390
  • Country: us
  • Rec's: 64
  • Gender: Female
  • Mood: Okay
    Okay
  • Personal text
    • Poke This Member
Re: Introduction from a fellow sufferer
« Reply #1 on: December 05, 2013, 06:00:08 PM »
Hi Raynepain,

Welcome to the forum.  It is great to have you as a member.  This is a wonderful place to get advice and support from people going through similar situations.  The members here are very helpful. It is nice to know we are not alone.

Feel free to explore the forum.  There are lots of useful topics to read.  Feel free to post and ask questions.  If you have specific concerns or questions start a topic in the appropriate section to get the best feedback. The chat room is also a wonderful tool for members 18 years and older once you make 3 meaningful posts.

Personally I have found the site very helpful in allowing me to know others who suffer with the same issues.  Sometimes it helps to know that we are not alone.  I enjoy learning new techniques and getting new ideas of how to cope with the anxiety.  I hope you stick around and find some help and support here.

Again welcome to our community.

Bookmark and Share
It's not what's in front of us that stops us.  It's what's inside that holds us back.

Offline Bdml5

  • Newbie
  • *
  • Posts: 7
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Introduction from a fellow sufferer
« Reply #2 on: December 05, 2013, 09:44:39 PM »
I tried taking Zoloft for a week to help with health anxiety but like you had unpleasant side effects. Doctor and many people that I spoke with said you have to wait it out and that it takes weeks for the side effects to subside and about 4 weeks to feel the therapeutic effect. I went off of it because I have a lot going on this time of year but plan on trying again in Jan when things quiet down. As my brother said to me (he takes Prozac) "if it was easy everyone would be on them!" 
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
5 Replies
455 Views
Last post October 02, 2010, 03:55:43 PM
by Mimi_123
5 Replies
284 Views
Last post August 14, 2011, 09:11:59 PM
by tigerpaw
2 Replies
173 Views
Last post December 05, 2012, 11:55:42 AM
by seychelles311
1 Replies
291 Views
Last post November 25, 2012, 09:32:40 AM
by greend
1 Replies
91 Views
Last post January 25, 2013, 09:42:49 AM
by Cuchculan
7 Replies
216 Views
Last post December 05, 2013, 09:59:07 PM
by The_Anxious_Therapist

anything